Hail, Lehigh
- When
- July 4, 9:55 PM EST
- Where
- Lehigh County, Allentown
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.620, -75.480
Penny size hail fell in Allentown.
An approaching cold front helped trigger scattered strong to severe thunderstorms during the late evening across the Lehigh Valley and the northern suburbs of Philadelphia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
An approaching cold front helped trigger scattered strong to severe thunderstorms during the late evening across the Lehigh Valley and the northern suburbs of Philadelphia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 4, 8:36 PM EST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
936 PM EDT WED JUL 4 2012
.SYNOPSIS...
A COLD FRONT WILL SAG THROUGH THE REGION ON THURSDAY FOLLOWED BY
HIGH PRESSURE ON FRIDAY AND SATURDAY. ANOTHER COLD FRONT WILL MOVE
THROUGH LATE ON SATURDAY INTO SUNDAY MORNING AND BEGIN TO STALL TO
OUR SOUTH AND EAST. THIS WILL PROVIDE UNSETTLED, BUT SEASONAL,
CONDITIONS THROUGH TUESDAY. HIGH PRESSURE LOOKS TO RETURN ON
WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LATEST RADAR IMAGERY SHOWED A FEW TSTMS TO THE NW AND SOME MORE TO
THE SW. THEY HAVE BEEN SLOWLY MOVG IN OUR DIRECTION. WILL ADJUST
POPS ACRS THE SRN TIER TO ACCOUNT FOR THE POSSIBILITY OF
SHWRS/TSTMS. WILL PUT IN SOME LOW POPS AFTER MIDNIGHT AS
CONFIDENCE IS LOW AS TO WHAT WILL BE LEFT. ALSO MADE THE REQUISITE
ADJUSTMENTS TO CLOUD COVER BASED ON LATEST STLT TRENDS AND
LATER EXPECTATIONS. OTHERWISE, REMOVED MOST POPS FROM I-95
CORRIDOR S AND E AT LEAST FOR THE NEXT FEW HOURS.
FOR THE OVERNIGHT HOURS, WE ARE EXPECTING CLEARING FROM THE
NORTHWEST AND NORTH. A SURFACE BOUNDARY FROM NORTH IS FORECAST TO
DROP INTO OUR REGION LATE TONIGHT.
IN REGARD TO TEMPERATURES, OVERNIGHT LOWS WILL BE MAINLY IN THE 70S,
WITH SOME READINGS IN THE 60S IN THE ELEVATED TERRAIN.
THE HEAT ADVISORY FOR NORTHEASTERN MARYLAND AND CENTRAL AND
SOUTHERN DELAWARE AND THE EXCESSIVE HEAT WARNING FOR THE
PHILADELPHIA METROPOLITAN AREA WILL CONTINUE.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THE FRONTAL BOUNDARY WILL DROP SLOWLY THROUGH OUR SOUTHERN COUNTIES
ON THURSDAY. DEW POINT VALUES ARE FORECAST TO DECREASE GRADUALLY
INTO THE UPPER 50S AND LOWER 60S IN OUR NORTHERN AND CENTRAL
COUNTIES. THEY SHOULD REMAIN CLOSE TO 70 ON THE DELMARVA PENINSULA.
EVEN THOUGH TEMPERATURES WILL CLIMB WELL INTO THE 90S, EXCEPT IN THE
ELEVATED TERRAIN, THE HUMIDITY VALUES IN EASTERN PENNSYLVANIA AND
NEW JERSEY OUTSIDE OF THE PHILADELPHIA METROPOLITAN AREA SHOULD NOT
WARRANT THE NEED FOR ANOTHER HEAT ADVISORY.
THE EXPECTED CONDITIONS IN THE URBANIZED AREAS IN AND AROUND
PHILADELPHIA HAVE NECESSITATED THE CONTINUATION OF THE EXCESSIVE
HEAT WARNING THERE. ALSO, IN NORTHEASTERN MARYLAND AND IN CENTRAL
AND SOUTHERN DELAWARE THE HUMIDITY VALUES IN COMBINATION WITH
AFTERNOON TEMPERATURES IN THE UPPER 90S SHOULD RESULT IN HEAT INDEX
VALUES AROUND 105 AND THE NEED FOR A HEAT ADVISORY. THE HEAT
ADVISORY ON THE DELMARVA HAS BEEN EXTENDED UNTIL 800 PM ON THURSDAY.
ONE ADDITIONAL NOTE REGARDING TEMPERATURES ON THURSDAY, WITH THE OFF
SHORE WIND TRAJECTORY, IT WILL BE VERY WARM EVEN AT THE BEACH WITH
LITTLE SEA BREEZE INFLUENCE.
EVEN THOUGH THE SURFACE BOUNDARY WILL BE DROPPING THROUGH OUR REGION
ON THURSDAY, THE ATMOSPHERE WILL REMAIN CAPPED, PREVENTING THE
DEVELOPMENT OF ANY SHOWERS AND THUNDERSTORMS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
5-WAVE MODEL GUIDANCE CONTINUES TO SHOW SUBTROPICAL RIDGING FROM THE
SOUTHEAST UNITED STATES THROUGH THE UPPER MID-WEST. THIS RIDGE WILL
TRY TO SLIDE EAST BUT A LONG WAVE TROUGH DEVELOPS AND BEGINS TO
FLATTEN IT OUT...AT LEAST OVER THE EASTERN UNITED STATES BY THE END
OF THE WEEK. THE TROUGH WILL ENCOMPASS THE REGION STARTING EARLY NEXT
WEEK THROUGH THE REMAINDER OF THE LONGTERM PERIOD.
COUNTER-INTUITIVELY WE WILL ACTUALLY BE WARMING IN THE LOW-LEVELS WITH
A NORTHWEST FLOW PROVIDED BY THE MASSIVE RIDGE TO OUR WEST. EVEN
BEHIND THE DEPARTING COOL FRONT ON FRIDAY 850MB TEMPERATURES WILL
STILL BE NEAR 20C AND WE SHOULD EASILY MIX UP TO THIS LEVEL. THIS
WOULD PROVIDE A DAYTIME HIGH OF 95 TO 96 ACROSS PHILADELPHIA. THOUGH
DEWPOINTS WILL BE LOWER THAN ON THURSDAY, HEAT INDICES WILL STILL BE
IN THE UPPER 90S...THERE WILL NOT BE MUCH A BREAK.
EVEN WITH THE RIDGE OVERHEAD PROVIDING MORE OF A ZONAL FLOW, THE
IMMENSE HEAT OVER THE MID-WEST WILL HAVE AMPLE OPPORTUNITY TO ADVECT
INTO OUR REGION FOR THE START OF THE WEEKEND. DUE TO THIS, THE
EXCESSIVE HEAT WARNING HAS BEEN EXTENDED INTO LATE SATURDAY AS
SATURDAY LOOKS TO BE THE HOTTEST DAY OF THE WEEK WITH 850MB
TEMPERATURES AROUND 24C! ADD ANOTHER DEGREE OR TWO TO THE DAYTIME
HIGH DUE TO THE DOWNSLOPING FLOW AND WE COULD SEE A FEW SPOTS HIT
TRIPLE DIGITS WITH DEWPOINTS CLOSE TO 70F.
OUR SAVING GRACE, FOR THOSE WHO DO NOT LIKE THE IMMENSE HEAT AND
HUMIDITY, WOULD BE IN THE WAKE OF A SOUTHWARD MOVING COLD FRONT LATE
SATURDAY NIGHT INTO SUNDAY MORNING. AS THE FRONT NEARS LATE IN THE
AFTERNOON AND ANOTHER LEESIDE SURFACE TROUGH DEVELOPS ACROSS OUR
SOUTHERN ZONES, THE CHANCES AT SEEING CONVECTION
INCREASES..ESPECIALLY BEING THAT WE WILL BE VERY UNSTABLE AND HAVE A
TRIGGER AND FOCUS WITH THE COLD FRONT. THE FRONT WILL SLIDE TO OUR
SOUTH AND EAST BY SUNDAY MORNING BUT WITH THE UPPER LEVEL TROUGH
FORMING OVER THE EASTERN UNITED STATES AND NEARLY ZONAL FLOW IN THE
MID-LEVELS THE FRONT WILL TEND TO STALL. THIS WILL PROVIDE A PERIOD
OF UNSETTLED WEATHER FROM SUNDAY THROUGH TUESDAY AS MULTIPLE WAVES
OF ENERGY RIDE ALONG THE STALLED FRONT. IT WILL ALSO ALLOW TEMPERATURES
TO DROP TOWARDS NORMAL VALUES WITH A DECREASE IN DEWPOINTS. THE ONLY
CAVEAT TO THE DEWPOINTS WOULD BE ACROSS OUR SOUTHERN DELMARVA ZONES
WITH POSSIBLE LOW-LEVEL MOISTURE POOLING DUE TO THE PROXIMITY TO THE
BAROCLINIC ZONE.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS ARE ANTICIPATED THROUGH THE TAF PERIOD. AN ISOLD
TSTM IS STILL PSBL IN THE NEXT FEW HOURS INVOF KABE AND THEN LATER
TONIGHT NR KILG OR PSBLY KMIV AS CURRENT ACTIVITY OVER WRN MD
ADVANCES EWD. OVERALL CHCS ARE STILL VERY LOW AND NOT SURE HOW
MUCH, IF ANY, WILL MAKE IT TO OUR AREA, SO HAVE NOT INCLUDED ANY
PRECIP IN THE INDIVIDUAL TAF SITES.
DRY WEATHER IS EXPECTED FOR OVERNIGHT AND THURSDAY. THERE MAY BE
SOME BRIEF MVFR VISIBILITY RESTRICTIONS AROUND KRDG, KTTN AND KMIV
DUE TO THE RELATIVELY HIGH HUMIDITY LEVELS.
THE WIND SHOULD BECOME LIGHT OVERNIGHT. A GUSTY NORTHWEST WIND IS
FORECAST FOR THURSDAY. SUSTAINED SPEEDS ARE LIKELY TO BE AROUND 10
KNOTS WITH GUSTS WELL INTO THE TEENS.
OUTLOOK...
THURSDAY NIGHT...VFR WITH LIGHT AND VARIABLE WINDS.
FRIDAY...VFR WITH WESTERLY WINDS.
SATURDAY - MONDAY...VFR WITH POSSIBLE THUNDERSTORMS EACH AFTERNOON
AND EVENING. LOCAL MVFR CONDITIONS ARE ALSO POSSIBLE.
&&
.MARINE...
A WEAK FRONTAL BOUNDARY FROM THE NORTH IS FORECAST TO APPROACH
TONIGHT AND IT SHOULD PASS ACROSS THE COASTAL WATERS OF NEW JERSEY
AND DELAWARE ON THURSDAY. THE WIND SHOULD FAVOR THE SOUTH AND
SOUTHWEST THIS EVENING, GRADUALLY VEERING TO THE WEST AND NORTHWEST
FOR THURSDAY. WIND SPEEDS AND WAVE HEIGHTS ARE EXPECTED TO REMAIN
BELOW THE SMALL CRAFT ADVISORY CRITERIA.
OUTLOOK...
SUB-ADVISORY CONDITIONS EXPECTED THROUGH NEXT WEEK. A WEAK COLD
FRONT WILL MOVE THROUGH LATE SATURDAY INTO SUNDAY WITH POSSIBLE
THUNDERSTORMS. THE FRONT WILL STALL TO OUR SOUTH AND EAST THROUGH A
BETTER PART OF NEXT WEEK. THIS WILL PROVIDE OUR SOUTHERN WATERS
NUMEROUS SHOWERS AND THUNDERSTORMS. WIND OVERALL WILL BE WEST
TURNING TOWARDS THE SOUTHWEST BY NEXT WEEK WITH SEAS AROUND 3 FEET.
&&
.TIDES/COASTAL FLOODING...
WITH THE VERY HIGH ASTRONOMICAL TIDES ASSOCIATED WITH THE FULL MOON
AND WITH WITH SLIGHTLY POSITIVE TIDAL DEPARTURES CONTINUING, WE WILL
ISSUE ANOTHER COASTAL FLOOD STATEMENT FOR SPOTTY MINOR TIDAL
FLOODING ALONG THE COASTS OF NEW JERSEY AND DELAWARE DURING THE
EVENING HOURS.
&&
.CLIMATE...
VULNERABLE NEAR RECORD MAX TEMP RECORDS LISTING BELOW..
JULY 4 KGED 100-1966
JULY 5 KGED 98-1949
JULY 7
KACY 98-2010 AND 1986
KPHL 103 2010
KILG 103 2010
KABE 99 2010
KTTN 103 2010
KGED 97 2010
KRDG 101 2010
KMPO 95 1908
OF NOTE...
ALL TIME RECORDS ARE AS FOLLOW
KABE 105 7/3/1966 102 IS TOP 4
KACY 106 6/28/1969 104 IS TOP 3
KPHL 106 8/7/1918 103 IS TOP 3
KILG 107 8/7/1918 103 IS TOP 3
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR PAZ067>071.
NJ...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR NJZ015-
017>019.
DE...HEAT ADVISORY UNTIL 8 PM EDT THURSDAY FOR DEZ002>004.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR DEZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THURSDAY FOR MDZ008-012-015-019-
020.
MARINE...NONE.
&&
SYNOPSIS...HEAVENER
NEAR TERM...IOVINO/NIERENBERG
SHORT TERM...IOVINO
LONG TERM...HEAVENER
AVIATION...IOVINO/HEAVENER/NIERENBERG
MARINE...IOVINO/HEAVENER
TIDES/COASTAL FLOODING...IOVINO
CLIMATE...DRAGHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 632 PM EDT WED JUL 4 2012 NJZ001-007-PAZ054-055-060>062-052245- SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 632 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDICES SATURDAY AFTERNOON WILL BE NEAR 100 DEGREES, EXCEPT IN THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ008>010-012-052245- MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- 632 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHWEST NEW JERSEY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDICES SATURDAY AFTERNOON WILL BE NEAR 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015-017>019-PAZ067>071-052245- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 632 PM EDT WED JUL 4 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ013-014-016-020>027-052245- WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 632 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDICES ON FRIDAY AFTERNOON WILL BE NEAR 100 AND NEAR 105 ON SATURDAY AFTERNOON AWAY FROM THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-052245- KENT-INLAND SUSSEX-DELAWARE BEACHES- 632 PM EDT WED JUL 4 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND SOUTHERN DELAWARE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT INDICES ON SATURDAY AFTERNOON WILL BE NEAR 105 DEGREES AWAY FROM THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-012-015-019-020-052245- CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 632 PM EDT WED JUL 4 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT INDICES ON SATURDAY AFTERNOON WILL BE NEAR 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-052245- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 632 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
629 PM EDT WED JUL 4 2012
PAZ055-042330-
MONROE PA-
629 PM EDT WED JUL 4 2012
...A STRONG THUNDERSTORM WILL AFFECT MONROE COUNTY...
AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF SCRANTON...MOVING SOUTHEAST
AT 30 MPH. THE THUNDERSTORM WILL BE NEAR SKYTOP...CANADENSIS AROUND
715 PM...ALPINE MOUNTAIN AND HERNYVILLE AROUND 730 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM...AS IT SMALL HAIL.
LAT...LON 4125 7512 4115 7514 4115 7508 4109 7503
4098 7520 4124 7546 4126 7520 4126 7513
HAYESSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
712 PM EDT WED JUL 4 2012
NJZ007-PAZ055-062-050015-
MONROE PA-NORTHAMPTON PA-WARREN NJ-
712 PM EDT WED JUL 4 2012
...A STRONG THUNDERSTORM WILL AFFECT MONROE...NORTHAMPTON AND WARREN
COUNTIES...
AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SCRANTON...MOVING SOUTHEAST
AT 30 MPH. THE THUNDERSTORM WILL BE NEAR GOULDSBORO STATE PARK AROUND
730 PM...TOBYHANNA...POCONO PINES AROUND 745 PM...ANALOMINK...
PARADISE VALLEY AROUND 800 PM...ARLINGTON HEIGHTS AND EAST
STROUDSBURG AROUND 815 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
LAT...LON 4119 7513 4115 7514 4115 7508 4109 7503
4109 7500 4105 7494 4082 7528 4113 7565
4123 7554 4124 7551 4125 7522
HAYESSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
918 PM EDT WED JUL 4 2012
PAZ054-055-050215-
CARBON PA-MONROE PA-
918 PM EDT WED JUL 4 2012
...A STRONG THUNDERSTORM WILL AFFECT CARBON AND MONROE COUNTIES...
AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS 22 MILES WEST OF WILKES-BARRE...MOVING SOUTHEAST
AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR TRESCKOW AND BEAVER MEADOWS
AROUND 1015 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
LAT...LON 4123 7512 4115 7514 4115 7508 4109 7503
4077 7583 4091 7600 4101 7575 4103 7574
4105 7578 4109 7577 4113 7570 4113 7564
4121 7557 4124 7551 4126 7514
HAYESSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1023 PM EDT WED JUL 4 2012
NJZ013-015-019-020-050300-
MERCER NJ-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
1023 PM EDT WED JUL 4 2012
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF
BURLINGTON...MERCER...MONMOUTH AND OCEAN COUNTIES...
AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FEW STRONG THUNDERSTORMS IN MERCER COUNTY...MOVING SOUTHEAST AT 30
MPH. THESE THUNDERSTORMS WILL BE NEAR IMLAYSTOWN...ROOSEVELT AROUND
1030 PM...SIX FLAGS THEME PARK...CASSVILLE AROUND 1045
PM...LAKEHURST AND LEISURE KNOLL AROUND 1100 PM.
DOWNPOURS WILL OCCUR WITH THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS FOR A TIME. LOCAL WIND GUSTS UP TO 40 MPH AND SMALL
HAIL ARE POSSIBLE.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3995 7459 4031 7478 4031 7459 4029 7456
4029 7453 4002 7417
FORECASTER: GORSESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1037 PM EDT WED JUL 4 2012
PAZ054-060>062-050315-
BERKS PA-CARBON PA-LEHIGH PA-NORTHAMPTON PA-
1037 PM EDT WED JUL 4 2012
...SOME STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON...LEHIGH AND
NORTHAMPTON COUNTIES...
AT 1033 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
ALLENTOWN TO 12 MILES SOUTH OF LEHIGHTON TO 17 MILES WEST OF
LEHIGHTON...MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE
NEAR COFFEETOWN...CLAUSSVILLE...NORTH CATASAUQUA...HOKENDAUQUA AROUND
1045 PM...FULLERTON AROUND 1050 PM...FOUNTAIN HILL...BETHLEHEM...
FREEMANSBURG...WANAMAKERS AROUND 1055 PM AND HELLERTOWN AROUND 1100
PM.
DOWNPOURS WILL OCCUR WITH THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS FOR A TIME. LOCAL WIND GUSTS UP TO 35 MPH ARE POSSIBLE.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4059 7602 4065 7599 4074 7577 4083 7590
4082 7549 4056 7529 4033 7599 4058 7604
FORECASTER: GORSESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1052 PM EDT WED JUL 4 2012
NJZ013-014-019-020-026-050330-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-NORTHWESTERN BURLINGTON NJ-
OCEAN NJ-WESTERN MONMOUTH NJ-
1052 PM EDT WED JUL 4 2012
...A SMALL CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
BURLINGTON...MONMOUTH AND OCEAN COUNTIES...
AT 1050 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SMALL CLUSTER OF STRONG THUNDERSTORMS IN WESTERN MONMOUTH COUNTY AND
WESTERN OCEAN COUNTY...MOVING SOUTHEAST AT 30 MPH. THESE STORMS
ALONG WITH POSSIBLE OTHER DEVELOPMENT ARE HEADED TO THE SHORE OF
MOSTLY OCEAN COUNTY.
DOWNPOURS WILL OCCUR WITH THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS FOR A TIME. LOCAL WIND GUSTS UP TO 45 MPH AND SMALL
HAIL ARE POSSIBLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3998 7405 3998 7404 3989 7408 3977 7408
3960 7419 3954 7425 3992 7447 3992 7449
4015 7463 4014 7459 4018 7461 4025 7442
4011 7402
FORECASTER: GORSEThe Philadelphia radar (KDIX), 118 km away, was scanning. The volume nearest the first event began at 02:55 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
Penny size hail fell in Allentown.
A severe thunderstorm knocked down a couple of trees in Upper Macungie Township. One downed tree fell onto the back of one home on Hickory Lane.
Penny size hail fell in Warrington Township.
A severe thunderstorm knocked down large tree limbs as well as a large tree that downed wires in Warrington Township.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2012Every state in 2012This day in weather historyWarnings in Pennsylvania, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 403080, 403071, 403081, 403074.